Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 99, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 24, 2006, 1:33 PM CDT for Lincoln County, Wisconsin. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2006, 1:33 PM CDT (18:33 UTC)
- Expired
- Jul 24, 2006, 2:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 163 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 2:15 PM CDT | HAIL 0.75 | Harrison, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 1:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 241835
SVRGRB
WIC069-241930-
/O.NEW.KGRB.SV.W.0099.060724T1833Z-060724T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
133 PM CDT MON JUL 24 2006
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN
* UNTIL 230 PM CDT
* AT 128 PM CDT...DOPPLER RADAR AND SPOTTER REPORTS INDICATED A LINE
OF SEVERE THUNDERSTORMS PRODUCING HAIL UP TO 1 INCH IN DIAMETER...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
RHINELANDER TO 15 MILES NORTHEAST OF MEDFORD...AND MOVING
SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HARRISON BY 145 PM...
IRMA BY BY 150 PM...
MERRILL BY 150 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4555 8980 4544 9003 4515 9003 4514 8944
4555 8942
$$
KIECKBUSCH4 follow-up statements
000
WWUS53 KGRB 241850
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
149 PM CDT MON JUL 24 2006
WIC069-241930-
/O.CON.KGRB.SV.W.0099.000000T0000Z-060724T1930Z/
LINCOLN WI-
149 PM CDT MON JUL 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR LINCOLN COUNTY...
AT 145 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPIRIT
FALLS...OR ABOUT 27 MILES NORTHEAST OF MEDFORD...MOVING SOUTHEAST AT
20 MPH. OTHER SEVERE THUNDERSTORMS IN EASTERN TAYLOR COUNTY WILL
MOVE INTO SOUTHWEST LINCOLN COUNTY SHORTLY AFTER 200 PM CDT.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
IRMA BY 215 PM...
BLOOMVILLE BY 230 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4555 8980 4544 9003 4515 9003 4514 8944
4555 8942
$$
KIECKBUSCH000
WWUS53 KGRB 241859
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
158 PM CDT MON JUL 24 2006
WIC069-241930-
/O.CON.KGRB.SV.W.0099.000000T0000Z-060724T1930Z/
LINCOLN WI-
158 PM CDT MON JUL 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR LINCOLN COUNTY...
AT 153 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST
OF SPIRIT FALLS...OR ABOUT 16 MILES NORTHEAST OF MEDFORD...MOVING
EAST AT 30 MPH. THIS STORM HAS PRODUCED WIND DAMAGE IN THE RIB LAKE
AND WESTBORO AREAS...AND WILL BE MOVING THROUGH THE SOUTHWEST PART
OF LINCOLN COUNTY. ANOTHER SEVERE THUNDERSTORM WAS LOCATED SOUTH OF
TOMAHAWK...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL AFFECT THE
IRMA VICINITY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
IRMA BY 210 PM...
MERRILL BY 230 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4555 8980 4544 9003 4515 9003 4514 8944
4555 8942
$$
KIECKBUSCH000
WWUS53 KGRB 241919
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
218 PM CDT MON JUL 24 2006
WIC069-241930-
/O.CON.KGRB.SV.W.0099.000000T0000Z-060724T1930Z/
LINCOLN WI-
218 PM CDT MON JUL 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR LINCOLN COUNTY...
AT 214 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTH OF
GLEASON...OR ABOUT 20 MILES SOUTH OF RHINELANDER...MOVING EAST AT 25
MPH. OTHER STORMS OVER SOUTHWEST LINCOLN COUNTY MAY BE PRODUCING
WIND DAMAGE AS THEY MOVE SOUTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4555 8980 4544 9003 4515 9003 4514 8944
4555 8942
$$
KIECKBUSCH000
WWUS53 KGRB 241933
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
232 PM CDT MON JUL 24 2006
WIC069-241942-
/O.EXP.KGRB.SV.W.0099.000000T0000Z-060724T1930Z/
LINCOLN WI-
232 PM CDT MON JUL 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY EXPIRED AT 230
PM CDT...
THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED OR
MOVED OUT OF THE COUNTY.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4555 8980 4544 9003 4515 9003 4514 8944
4555 8942
$$
KIECKBUSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:15 AM CDT, 10 hours 18 minutes earlier.
Area forecast discussion, Jul 24, 3:15 AM CDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 AM CDT MON JUL 24 2006 .SYNOPSIS...ON THE LARGE SCALE...RIDGE WAS CENTERED OVER THE INTERMOUNTAIN WEST WHILE DOWNSTREAM TROF WAS LOCATED OVER THE LOWER GREAT LAKES. THE MAIN CHG DURING THE EARLY PART OF THE FCST PERIOD WL BE FOR THE PATTERN TO DEAMPLIFY...MAINLY DUE TO A FILLING OF THE ERN TROF. THAT WL LV SEASONABLY STG WLY FLOW ACRS THE NRN STATES. DURING LATTER PART OF THE FCST PERIOD PAC TROF WL WORK TOWARD THE WEST COAST. THAT WL CAUSE THE WRN RIDGE TO SHIFT EWD INTO THE NRN PLAINS. THE POSN OF THE FCST AREA ALONG THE SRN EDGE OF THE WESTERLIES WL KEEP FRONTAL BOUNDARY ACRS OR CLOSE TO THE AREA. THAT WL MAKE TIMING AND PLACEMENT OF PCPN CHCS VERY DIFFICULT. WOULD NORMALLY EXPECT SUCH A PATTERN TO SUPPORT AT LEAST MODERATE AMNTS OF PCPN ACRS THE ENTIRE FCST AREA. HOWEVER...GIVEN THE DRY WX THAT/S BEEN OCCURRING MOISTURE WL LIKELY BE MORE LIMITED AND THAT WL PROBABLY HOLD BACK PCPN AMNTS. TEMPS SHOULD REMAIN ABV NORMAL. .SHORT TERM...TDA/TNGT/TUE. UPR FLOW STILL NW INTO ERN CONUS TROF. THAT WL DRIVE FRONTAL BOUNDARY SE INTO THE AREA TDA. A COUPLE CLUSTERS OF STORMS SUPPORTED BY ELEVATED INSTABILITY AND ISENT LIFT ARND 850 MB WL WORK ACRS THE AREA EARLY TDA. SHOULD SEE A BREAK IN THE ACTIVITY DURING THE MID-DAY HRS...THEN REDEVELOPMENT THIS AFTN AS COLD FRONT HEADS SE INTO THE AREA. THE ATM SHOULD HAVE ENOUGH TIME TO RECOVER FM THE MORNING STORMS TO CREATE A RISK OF SVR WX THIS AFTN/EVE. MOISTURE ONLY MODERATE FOR THIS TIME OF YR...WITH SFC DWPTS IN THE MIDDLE TO UPR 60S EXPECTED. DEEP LAYER SHEAR ONLY EXPECTED TO BE IN THE 20-30 KT RANGE. BUT...MID- LVL LAPSE RATES WL BE FAIRLY STEEP. WOULD EXPECT A RATHER LOW-END RISK OF SVR WIND AND HAIL WITH THE STRONGEST STORMS. STORMS SHOULD LINGER INTO THE EVENING AND THEN DIMINISH. BUT DEAMPLIFICATION OF THE MEAN FLOW WL LEAVE FRONT STRETCHED OUT PARALLEL TO WLY UPR FLOW...SO FRONT LIKELY TO LINGER ACRS THE AREA. SO...JUST TOOK POPS DOWN INTO THE 20S RATHER THAN ENDING CHC COMPLETELY. FRONT WL STILL IN THE RGN TUE...SO KEPT CHC OF TSRA. REWORKED POPS TO HAVE THE GREATEST CHC DURING THE AFTN. TRAJ FCST FOR TDA SUPPORTED MAX TEMPS IN THE LOWER 90S ACRS MUCH OF THE AREA TDA. UPPED MAXES...BUT HELD BACK A BIT FM THAT GIVEN THE EXPECTATION OF HAVING SOME CLDS ACRS THE RGN. TEMPS TUE SHOULD BE SIMILAR TO TDA. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. PCPN CHANCES ARE THE MAIN CONCERN DURING THIS PART OF THE FORECAST. MODELS HAVE AT LEAST CHANCE POPS DURING MUCH OF THE LONG TERM FORECAST WITH THE SURFACE BOUNDARY FORECAST TO BE IN THE REGION. POPS REACHED LIKELY CATEGORY BY THE 4TH PERIOD ON 00Z GFS AND ETA MOS. HAVE INCREASED POPS A BIT BUT NOT INTO THE LIKELY CATEGORY AT THIS POINT. HIGH PRESSURE BUILDING INTO THE REGION THURSDAY NIGHT SHOULD BRING CHANCE OF PCPN IN THE AREA TO AN END BY FRIDAY UNTIL SATURDAY NIGHT THROUGH SUNDAY NIGHT AS A SHORT WAVE...INCREASING MOISTURE AND A SURFACE BOUNDARY BRING PCPN CHANCES BACK UNTIL HIGH PRESSURE BUILDS INTO THE REGION AGAIN MONDAY. OVERALL...CHANCES WERE FEW AND MINOR. && .GRB...WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/MG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 24, 11:15 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT MON JUL 24 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN WISCONSIN DURING THE AFTERNOON...AND THEN BUILD SOUTH DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BE SEVERE...AND PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY A FRONTAL BOUNDARY WILL LINGER ACROSS OR NEAR THE AREA INTO THE MIDDLE PART OF THE WEEK. THE FRONT WILL CONTINUE TO BRING A CHANCE OF THUNDERSTORMS TO THE AREA. SOME OF THE STORMS COULD BE SEVERE. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC INFORMATION OF THE RISK OF SEVERE WEATHER TUESDAY INTO WEDNESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS DURING THE LATTER PART OF THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-564-251615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN WISCONSIN DURING THE AFTERNOON...AND THEN BUILD SOUTH DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BE SEVERE...AND PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY A FRONTAL BOUNDARY WILL LINGER ACROSS OR NEAR THE AREA INTO THE MIDDLE PART OF THE WEEK. THE FRONT WILL CONTINUE TO BRING A CHANCE OF THUNDERSTORMS TO THE AREA. SOME OF THE STORMS COULD BE SEVERE. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC INFORMATION OF THE RISK OF SEVERE WEATHER TUESDAY INTO WEDNESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS DURING THE LATTER PART OF THE UPCOMING WEEKEND. KURIMSKI WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:21 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee | 54 min |
| Jul 24, 2:14 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 46 min |
| Jul 24, 2:15 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 48 min |
| Jul 24, 2:20 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 55 min |
| Jul 24, 2:23 PM CDT | Special Marine Warning | GRB | 97 min | |
| Jul 24, 2:50 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 40 min |
| Jul 24, 3:10 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 35 min |
| Jul 24, 3:24 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 36 min |
| Jul 24, 3:30 PM CDT | Severe Thunderstorm Warning | GRB | Door | 45 min |
| Jul 24, 3:42 PM CDT | Special Marine Warning | GRB | 93 min | |
| Jul 24, 4:00 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 46 min |
| Jul 24, 4:18 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto | 42 min |
| Jul 24, 4:41 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 49 min |
| Jul 24, 4:53 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 67 min |
| Jul 24, 5:13 PM CDT | Special Marine Warning | GRB | 92 min | |
| Jul 24, 5:14 PM CDT | Marine Weather Statement | GRB | 91 min | |
| Jul 24, 6:41 PM CDT | Marine Weather Statement | GRB | 34 min | |
| Jul 24, 6:54 PM CDT | Marine Weather Statement | GRB | 96 min | |
| Jul 24, 6:58 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 28 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.